MAUDE Adverse Event Report: DEPUY SPINE INC BALL TIP FEELER CURVED; PROBE

DEPUY SPINE INC BALL TIP FEELER CURVED; PROBE
Model Number 275010160
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Distal tip of pedicle feeler broke when surgeon was palpating the pedicle walls.Distal tip fragment was retrieved.No fragments left in the patient.Was surgery delayed due to the reported event? no.Was procedure successfully completed? yes.Were fragments generated? yes.If yes, were they removed easily without additional intervention? yes.Patient status/ outcome / consequences: no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study: unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the returned device found the distal tip of the device was broken as evidenced by shear marks on the front face of the probe.No fragments were returned.The curved probe was bent in multiple places as well.The handle of the device had surface scratches and had a sticky residue that appears to have come from tape.A manufacturing related potential cause was not suspected, therefore, no manufacturing record evaluation is required.The complaint was confirmed as the device was both bent and broken.Although no definitive root-cause can be determined, it is possible that the device experienced unintended forces while in use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Additional information: concomitant medical products.

Brand Name
BALL TIP FEELER CURVED
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8936550
Report Number1526439-2019-52041
Device Sequence Number11247344
Product Code HXB
UDI-Device Identifier10705034194073
UDI-Public(01)10705034194073
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number275010160
Device Catalogue Number275010160
Device Lot Number0609V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer09/18/2019
11/06/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date10/18/2019
11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1